MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 PINN SECTOR HA ACET CUP 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS, INC. 1818910 PINN SECTOR HA ACET CUP 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121712048
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 08/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Concomitant med products: delta cer head 12/14 32mm +1 hip femoral head; pinn mar +4 10d 32idx48od hip acetabular liner; pinn sector ha acet cup 48mm hip acetabular cup; unknown hip femoral stem.
 
Event or Problem Description
Revision; dr (b)(6), (b)(6) surgical centre (b)(6) 2018.Primary implantation date: (b)(6) 2015.Patient presented to dr (b)(6), she had developed squeaking in her hip last wednesday.Surgery booked and xrays revealed eccentric positioning of liner and dislodgement, for liner and head exchange with constrained liner as a backup.During surgery metallosis observed and fragments of poly and coating of ceramic head noted.Replacement liner and head put into patient.Damaged femoral head impactor tip and liner trial in the process.Dr (b)(6) has requested an investigation as this has happened before and is concerned it is a poly fault.Female patient id: (b)(6), initials (b)(6), dob: (b)(6), aged (b)(6).
 
Additional Manufacturer Narrative
(b)(4).Investigation summary :examination of the returned device(s) confirms the reported event.Product problem has not been identified.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PINN SECTOR HA ACET CUP 48MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7893586
Report Number1818910-2018-69882
Device Sequence Number11121217
Product Code LPH
UDI-Device Identifier10603295009146
UDI-Public10603295009146
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K031495
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121712048
Device Lot Number614460
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/26/2018
Supplement Date Received by Manufacturer11/02/2018
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR